Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 5, NWS Buffalo, NY

May 13, 2011Allegany County, New York

NWS Buffalo, NY issued this flash flood warning at May 13, 2011, 5:14 PM EDT for Allegany County, New York. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 5:14 PM EDT (21:14 UTC)
Expired
May 13, 2011, 10:15 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Allegany County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 5:28 PM EDTFLASH FLOOD1 N Belmont, NYCOUNTY RD 48 CLOSED DUE TO FLOODING.
May 13, 6:06 PM EDTFLASH FLOODScio, NYROUTES 9 AND 31 CLOSED DUE TO FLOODING.
May 13, 7:00 PM EDTFLASH FLOOD1 Ene Wellsville, NYE STATE ST AND MERRIAM HTS RD CLOSED DUE TO FLOODING. 5-10 PEOPLE EVACUATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WGUS51 KBUF 132114
FFWBUF
NYC003-140015-
/O.NEW.KBUF.FF.W.0005.110513T2114Z-110514T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGANY COUNTY IN WESTERN NEW YORK...

* UNTIL 815 PM EDT

* AT 508 PM EDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM    
  OVER THE WARNED AREA. RAINFALL IN EXCESS OF TWO INCHES CAN BE      
  EXPECTED NEARBY BELMONT..SCIO...AND ANGELICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4216 7821 4243 7818 4238 7773 4211 7776

$$

APFFEL
4 follow-up statements
168 
WGUS71 KBUF 132151
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
551 PM EDT FRI MAY 13 2011

NYC003-140015-
/O.CON.KBUF.FF.W.0005.000000T0000Z-110514T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-
551 PM EDT FRI MAY 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
CENTRAL ALLEGANY COUNTY...

AT 544 PM EDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

BETWEEN TWO AND THREE INCHES OF RAIN HAS FALLEN NEAR BELMONT AND 
SCIO...WITH HEAVY RAIN STILL FALLING IN THE WARNING AREA. THIS 
FLOODING HAS ALREADY CLOSED ROADS IN THE AREA...WITH ADDITIONAL 
FLOODING AND WASHOUTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4216 7821 4243 7818 4238 7773 4211 7776

$$

APFFEL
152 
WGUS51 KBUF 140005
FFWBUF
NYC003-140215-
/O.EXT.KBUF.FF.W.0005.000000T0000Z-110514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
805 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL ALLEGANY COUNTY IN WESTERN NEW YORK...

* UNTIL 1015 PM EDT

* AT 751 PM EDT...FLOODING WAS STILL OCCURRING IN PORTIONS OF 
WELLSVILLE AND NORTHWARD TO SCIO...BELMONT...AND ANGELICA. WHILE THE 
HEAVIEST RAIN HAS ENDED...STREAMS MAY CONTINUE TO RISE INTO THIS 
EVENING. THERE WERE ALSO NUMEROUS ROAD CLOSURES IN THESE 
LOCATIONS...WITH THESE LIKELY TO GRADUALLY RE-OPEN AS FLOOD WATERS 
RECEDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4216 7821 4243 7818 4238 7773 4211 7776

$$

APFFEL
586 
WGUS71 KBUF 140040
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
840 PM EDT FRI MAY 13 2011

NYC003-140215-
/O.CON.KBUF.FF.W.0005.000000T0000Z-110514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-
840 PM EDT FRI MAY 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR
CENTRAL ALLEGANY COUNTY...

AT 831 PM EDT...FLOODING WAS STILL OCCURRING IN PORTIONS OF 
WELLSVILLE...AND TO THE NORTH IN SCIO...BELMONT...AND ANGELICA. 
THERE ARE STILL NUMEROUS ROAD CLOSURES IN THESE LOCATIONS...WITH 
SOME CREEKS STILL OVERFLOWING THEIR BANKS. MODERATE RAIN IS EXPECTED 
OVER THE NEXT HOUR OR SO...WITH ADDITIONAL RAINFALL OF A QUARTER TO 
HALF AN INCH EXPECTED. WHILE THIS SHOULD NOT HAVE A MAJOR ADDITIONAL 
IMPACT...IT WILL PROLONG PONDING OF WATER ON ROADWAYS. IN 
ADDITION...STREAMS AND CREEKS MAY CONTINUE TO RISE DURING THE 
EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR 
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.

&&

LAT...LON 4216 7821 4243 7818 4238 7773 4211 7776

$$

APFFEL
541 
WGUS71 KBUF 140207
FFSBUF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT FRI MAY 13 2011

NYC003-140215-
/O.EXP.KBUF.FF.W.0005.000000T0000Z-110514T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEGANY NY-
1007 PM EDT FRI MAY 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM EDT FOR CENTRAL
ALLEGANY COUNTY...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
FOR STREAMS AND CREEKS.

LAT...LON 4216 7821 4243 7818 4238 7773 4211 7776

$$

APFFEL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:37 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 13, 3:37 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT FRI MAY 13 2011

.SYNOPSIS...
WEAK LOW PRESSURE EXTENDING FROM ILLINOIS THROUGH OHIO WILL
CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE WEEKEND.  THE LOW WILL
BE RESPONSIBLE FOR ANOTHER SPELL OF UNSETTLED WEATHER THROUGH THE
BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
THROUGH THIS EVENING...SCATTERED THUNDERSTORMS WILL CONTINUE MAINLY
ACROSS THE WESTERN SOUTHERN TIER OF WNY THROUGH THE EARLY EVENING
HOURS IN RESPONSE TO BUOYANCY CREATED BY THE AFTERNOON HEATING OF
THE LOWER ATMOSPHERE. FARTHER EAST ACROSS THE GENESEE VALLEY AND
FINGER LAKES WE WILL ONLY SEE ISOLATED SHOWER/THUNDERSTORMS. RADAR
SHOWS THE LAKE ONTARIO LAKE BREEZE WORKING ITS WAY SOUTHWARD PAST
ROUTE 104 AND I EXPECT LITTLE IN THE WAY OF PRECIPITATION BETWEEN
ROUTE 104 AND THE LAKE DUE TO COOLER SURFACE TEMPERATURES. EAST OF
LAKE ONTARIO THE CLOUD COVER FOR MOST OF THE AFTERNOON HAS ALSO
LIMITED THE POTENTIAL FOR CONVECTIVE INITIATION.

OVERNIGHT ONCE THE HEATING OF THE DAY CEASES, THERE IS REALLY NOT
MUCH THAT I CAN SEE TO TRIGGER ADDITIONAL PRECIPITATION IN A LARGE
SCALE ENVIRONMENT THAT FEATURES LITTLE IN THE WAY OF ORGANIZED
FORCING.  I HAVE DROPPED THE CHANCES OF RAINFALL SIGNIFICANTLY FOR
THAT REASON. WHERE RAINFALL DOES OCCUR THROUGH THIS EVENING WE COULD
SEE SOME LOW LEVEL CLOUDS AND EVEN A BIT OF LIGHT FOG DEVELOP.

ON SATURDAY AS THE OHIO SURFACE LOW BECOMES A BIT MORE ORGANIZED
THERE WILL BE THE POTENTIAL TO DEVELOP STRONGER BOUNDARIES TO
INITIATE CONVECTION AND THE POPS REFLECT THE BEST CHANCES FOR RAIN
ONCE AGAIN IN THE AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE DOMINANT WEATHER FEATURES DURING THIS PERIOD WILL BE A
PERSISTENT CLOSED LOW THAT WILL REMAIN SITUATED OVER THE OHIO
VALLEY...AND ITS BROAD SURFACE REFLECTION EXTENDING FROM THE OHIO
VALLEY ACROSS THE MID ATLANTIC STATES. TOGETHER...THESE TWO FEATURES
WILL MAINTAIN A SOUTHEASTERLY TO EASTERLY FLOW OF MOISTURE-RICH AIR
ACROSS OUR AREA...RESULTING IN PLENTY OF CLOUD COVER AND A RATHER
HIGH LIKELIHOOD OF RAIN.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...THE
STEADIEST RAIN IS MOST LIKELY TO INITIALLY BE FOUND ALONG AND NORTH
OF A KBUF-KROC-KSYR AXIS SATURDAY EVENING...OR JUST NORTH OF A
STALLED OUT FRONTAL BOUNDARY AND ALONG A RATHER WELL DEFINED
MID-LEVEL DEFORMATION ZONE EXTENDING NORTHEASTWARD FROM THE MAIN
LOW. SOUTH OF THIS...THE PRECIP SHOULD INITIALLY BE MUCH MORE
SHOWERY OWING TO WEAKER AND MORE DIFFUSE FORCING UNDER AN AREA OF
BROAD DIFFLUENCE ALOFT. HAVE REFLECTED THIS IN THE FORECAST WITH A
NORTH-SOUTH GRADIENT IN PRECIP CHANCES SATURDAY EVENING...RANGING
FROM CATEGORICAL NORTH TO LOW LIKELY FURTHER SOUTH.

AS TIME PROGRESSES SATURDAY NIGHT AND SUNDAY...THE AFOREMENTIONED
SURFACE BOUNDARY AND DEFORMATION ZONE ALOFT SHOULD TEND TO SAG A
LITTLE FURTHER TO THE SOUTH. THIS...IN CONJUNCTION WITH ANOTHER
SURGE OF MOISTURE WORKING INTO THE AREA FROM THE SOUTH...SHOULD
RESULT IN THE STEADIER RAIN SPREADING FURTHER SOUTH ACROSS THE
REMAINDER OF THE FORECAST AREA...AND AS SUCH HAVE INDICATED A TREND
TOWARD CATEGORICAL POPS EVERYWHERE DURING THIS TIME FRAME.

DURING THE SUNDAY NIGHT-MONDAY NIGHT PERIOD...THE MAIN DEFORMATION
ZONE WILL REMAIN PARKED ACROSS OUR AREA...HOWEVER LIFT WITHIN THIS
ZONE WILL BECOME WEAKER AND MORE DIFFUSE...WHILE SOME MID-UPPER
LEVEL DRYING ALSO TAKES PLACE. THIS SHOULD TRANSLATE INTO SOMEWHAT
LIGHTER RAIN AND LOWER OVERALL PRECIP CHANCES...THOUGH THERE WILL
STILL BE A PRETTY GOOD LIKELIHOOD OF EVERYONE SEEING AT LEAST SOME
RAIN...SO HAVE CONTINUED WITH LIKELY POPS.

IN CONTRAST TO THE NEAR TERM PERIOD WHICH WILL FEATURE MORE IN THE
WAY OF INSTABILITY...OUR REGION WILL BE IN A MORE STABLE ENVIRONMENT
DURING THE BULK OF THE SHORT TERM PERIOD...TRANSLATING INTO LITTLE
OR NO THREAT FOR THUNDER. ABOUT THE ONLY CHANCE FOR THUNDER WILL
COME EARLY SATURDAY EVENING SOUTH OF LAKE ONTARIO...WHERE SOME WEAK
ELEVATED INSTABILITY WILL STILL BE PRESENT BEFORE MIDNIGHT.

OVERALL...THE HEAVIEST PRECIP AMOUNTS DURING THIS PERIOD APPEAR MOST
LIKELY DURING THE SATURDAY NIGHT AND SUNDAY TIME FRAME...WHEN LIFT
ALONG THE DEFORMATION ZONE WILL BE THE STRONGEST AND MOST
PERSISTENT. POTENTIAL RAINFALL AMOUNTS THROUGH SUNDAY LOOK TO RANGE
FROM AROUND AN INCH TO AN INCH AND A THIRD ALONG AND NORTH OF A
KBUF-KROC-KSYR LINE...TO A HALF TO TWO THIRDS OF AN INCH FURTHER
SOUTH. THIS WILL THEN LIKELY BE FOLLOWED BY ANOTHER GENERAL QUARTER
TO HALF AN INCH OF RAIN AS THE DEFORMATION ZONE SLOWLY WEAKENS IN
PLACE SUNDAY NIGHT AND MONDAY.

WITH ALL THE CLOUD COVER AND PRECIP...THE DIURNAL SPREAD IN
TEMPERATURES WILL BE SIGNIFICANTLY SMALLER THAN USUAL...WITH
NIGHTTIME LOWS RUNNING FROM NEAR NORMAL TO ABOVE NORMAL...AND
DAYTIME HIGHS REMAINING BELOW NORMAL. IN FACT...READINGS WILL LIKELY
NOT MAKE IT OUT OF THE MID 50S IN MOST PLACES ON MONDAY...WHICH WILL
BE A SOLID 10 DEGREES BELOW NORMAL FOR MID MAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
IN A NUTSHELL...THIS PERIOD STILL LOOKS AS IF IT WILL REMAIN
UNSETTLED...WITH BELOW NORMAL TEMPERATURES AND ABOVE NORMAL
RAINFALL CONTINUING.

THE MEDIUM RANGE OPERATIONAL AND ENSEMBLE GUIDANCE REMAINS IN GOOD
AGREEMENT THAT A PERSISTENT CLOSED UPPER LOW WILL LINGER OVER THE
OHIO VALLEY THROUGH AT LEAST MIDWEEK...BEFORE SLOWLY WEAKENING AND
LIFTING OUT ACROSS THE GREAT LAKES REGION TOWARD THE END OF THE
PERIOD. THIS PATTERN WILL ALLOW FOR A FAIR AMOUNT OF CLOUD COVER AND
SHOWER ACTIVITY TO PERSIST ACROSS OUR AREA THROUGH WEDNESDAY...
BEFORE DRIER AIR GETS ENTRAINED INTO THE CIRCULATION OF THE
WEAKENING LOW AND LEADS TO SOMEWHAT DIMINISHED SHOWER CHANCES FOR
BOTH THURSDAY AND FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THROUGH THE REST OF THE AFTERNOON CONDITIONS WILL BE VFR FOR MOST OF
THE CWA.  THE EXCEPTION WILL BE THE WESTERN SOUTHERN TIER WHERE
SITES SUCH A KJHW WILL HAVE TO DEAL WITH ORGANIZED CONVECTION THAT
COULD DROP CIGS AND VSBY BRIEFLY TO MVFR. THAT SAME REGION LATER
TONIGHT WILL ALSO SEE MVFR CIGS AT TIMES.

ON SATURDAY GENERALLY VFR CONDITIONS WILL PREVAIL BUT WE SHOULD SEE
A RETURN OF CONVECTION DURING THE AFTERNOON ACROSS MOST OF THE CWA
THAT WILL OCCASIONALLY TAKE CONDITIONS DOWN TO MVFR.

OUTLOOK...
SATURDAY NIGHT THROUGH WEDNESDAY...MVFR WITH RAIN LIKELY THROUGH
TUESDAY...BEFORE DIMINISHING TO SCATTERED SHOWERS ON WEDNESDAY.

&&

.MARINE...
AS NOTED ABOVE THE WEAK AREA OF LOW PRESSURE EXTENDING FROM ILLINOIS
THROUGH OHIO WILL CONSOLIDATE OVER NORTHEASTERN OHIO DURING THE
WEEKEND.  THROUGH SATURDAY WINDS WILL GENERALLY BE LIGHT RESULTING
IN CONDITIONS REMAINING BELOW ADVISORY CRITERIA.

SATURDAY NIGHT AND SUNDAY THE SURFACE LOW CONSOLIDATES OVER
NORTHEAST OHIO AND HIGH PRESSURE FROM CENTRAL CANADA SLIDES
SOUTHEAST TO THE UPPER GREAT LAKES. THAT COMBINATION WILL CREATE A
TIGHTER PRESSURE GRADIENT ACROSS THE LOWER GREAT LAKES RESULTING
IN BRISK NORTHEASTERLY FLOW...WITH WINDS AND WAVES LIKELY TO REACH
SMALL CRAFT ADVISORY CRITERIA THROUGH EARLY NEXT WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TAN
NEAR TERM...TAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JJR/TAN
MARINE...TAN
Hazardous weather outlook, May 13, 4:51 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
451 AM EDT FRI MAY 13 2011

NYZ001>003-010>013-019>021-085-140900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING COULD RESULT
IN LOCALIZED AREAS OF HEAVY RAIN. WHILE BASIN WIDE RAINFALL SHOULD
AVERAGE UNDER A QUARTER INCH...SMALLER WATERSHEDS COULD EXPERIENCE
AMOUNTS OF AN INCH OR MORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS AN ADDITIONAL THREAT FOR HEAVY RAIN DURING THE WEEKEND.
HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND WHICH
LOCATIONS WILL RECEIVE THE HEAVIEST RAIN.

PERSISTENT AREAS OF HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE
POTENTIAL FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS
REMAIN HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-014-140900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER REMAINS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A THREAT FOR HEAVY RAIN DURING THE WEEKEND AND EARLY NEXT
WEEK. HOWEVER...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS AND
WHICH LOCATIONS WILL RECEIVE THE HEAVIEST RAIN.

PERSISTENT HEAVY RAIN INTO NEXT WEEK COULD RESULT IN THE POTENTIAL
FOR FLOODING...ESPECIALLY WHERE CREEK AND STREAM LEVELS REMAIN
HIGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
451 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:02 PM EDTAreal Flood AdvisoryBUFCattaraugus, Chautauqua5 hr
May 13, 4:17 PM EDTFlash Flood WarningBUFCattaraugus, Chautauqua3 hr
May 13, 4:25 PM EDTAreal Flood AdvisoryBUFAllegany5 hr
May 13, 5:01 PM EDTFlash Flood WarningBUFLivingston, Ontario116 min
May 13, 5:20 PM EDTSpecial Weather StatementBUFWyoming55 min
May 13, 5:36 PM EDTFlash Flood WarningBUFCattaraugus, Erie, Wyoming3 hr
May 13, 6:25 PM EDTFlash Flood WarningBUFLivingston, Ontario, Wyoming105 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.